MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400604S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the manufacturing documentation associated with lot 82182704 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used but it ruptured at 4 atmospheric pressure (atm).It was replaced with another device (unknown) and the procedure completed.There was no reported patient injury.The product looked normal when it was removed from its packaging.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.The device prepped normally.There were no kinks nor other damages noted prior to inserting the product into the patient.Additional procedural details were requested but are unknown.The device will not be returned for analysis as it was discarded.
 
Additional Manufacturer Narrative
As reported, the 6mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used but it ruptured at four atmospheric pressure (atm).It was replaced with another device (unknown) and the procedure completed.There was no reported patient injury.The product looked normal when it was removed from its packaging.There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.The device prepped normally.There were no kinks nor other damages noted prior to inserting the product into the patient.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82182704 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10638191
Report Number9616099-2020-03957
Device Sequence Number3619818
Product Code LIT
UDI-Device Identifier20705032059517
UDI-Public20705032059517
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number4400604S
Device Catalogue Number4400604S
Device Lot Number82182704
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER